Georgia, 2004Damaging Wind and Lightning Strike in Georgia, June 22, 2004
June 22, 2004 · NWS CHS · 2 events in 1 county or zone
1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 22, 1:55 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 22, 1:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE JUN 22 2004
.PUBLIC...
SATELLITE AND RADAR INDICATING SCATTERED SHWRS AND TSTMS OVER THE
SRN HALF OF GA...FLORIDA PANHANDLE AND SRN HALF OF ALABAMA...MOVING
TO THE NE. THE CONVECTION IS ASSOCD WITH VORT MAX THAT RUC SHOWS
OVER THAT GENERAL AREA. S/WV ENERGY SHOULD KEEP CONVECTION ARND THRU
MUCH OF THE NIGHT. WILL MAINTAIN CHANCE POPS FOR SE GA COUNTIES
AND SLIGHT CHANCE FOR SC COUNTIES FOR THE OVERNIGHT PERIOD. FRONTAL
BOUNDARY APPROACHING FROM THE NW WILL STALL N OF MY CWA ON WED
BEFORE MOVING BACK TO THE NORTH.
NOT MUCH OVER LEVEL SUPPORT OVER SC/GA AFTER WED WITH FRONT
REMAINING N OF MY CWA...CONVECTION SHOULD PRIMARILY BE ASSOCD WITH
SEA BREEZE BOUNDARY AFTER WED. ACTIVITY WILL BE THE MORE SUMMERTIME
DIRUNALLY DRIVEN AND MORE WIDELY SCATTERED IN NATURE THAN THE PAST
FEW DAYS.
AFTERNOON MAX TEMPERATURES WILL HOVER AROUND THE 90 DEGREE MARK FOR
THE NEXT SEVERAL DAYS...EXCEPT MID TO UPPER 80S NEAR THE COAST.
OVERNIGHT MINS WILL GENERALLY BE IN THE 70S.
&&
.MARINE...SRLY FLOW TO CONTINUE THROUGH THE PERIOD. NOCTURNAL SURGES
EXPECTED TONIGHT AND AGAIN WED NIGHT WITH PINCHING OF THE GRADIENT
AND INCREASED LOW LVL JET WITH THE APPROACH OF THE COLD FRONT AND
ASSOCIATED LOW PRES CENTER ON THE FRONT. THINK WINDS WILL MAX OUT
AROUND 20 KT OVER THE WATERS. SEAS SHOULD INCREASE TO A MAX OF 4 TO
5 FT WED NIGHT. GRADIENT IS EXPECTED TO RELAX A BIT THU AND THU
NIGHT WITH DECREASING WRLY WINDS...AS LOW PRES PULLS AWAY FROM THE
WATERS. FRI AND FRI EXPECT MORE SWLY WINDS WITH POTENTIAL LEE TROF
OVER THE SE STATES THEN A BIT OF AN INCREASE IN SPEED ON SAT AND SAT
NIGHT AS ANOTHER FRNTL BNDRY APPROACHES FROM THE N.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
&&
30/18
Hazardous weather outlook, Jun 22, 5:52 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
652 AM EDT TUE JUN 22 2004
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-230900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
652 AM EDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORMS...A FEW THUNDERSTORMS MAY BECOME STRONG AGAIN THIS
AFTERNOON WITH LOCALIZED GUSTY WINDS OR SMALL HAIL. HEAVY DOWNPOURS
COULD PRODUCE MINOR TEMPORARY FLOODING...ESPECIALLY IF RAIN OCCURS
IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
24
In the hours before
Special weather statement, Jun 22, 2:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT TUE JUN 22 2004
GAZ114-115-222015-
EVANS-TATTNALL-
349 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 415 PM EDT...
AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF REIDSVILLE...MOVING EAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
REIDSVILLE...MANASSAS...BAY BRANCH...DANIELS...BELLVILLE...HAGAN AND
CLAXTON THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 22, 2:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT TUE JUN 22 2004
GAZ116-222030-
INLAND BRYAN-
355 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 430 PM
EDT...
AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LETFORD...OR ABOUT
5 MILES SOUTH OF PEMBROKE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LETFORD...LANIER AND
ELLABELL THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 22, 2:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT TUE JUN 22 2004
GAZ138-222030-
INLAND LIBERTY-
359 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 430 PM
EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LECOUNT...OR ABOUT
11 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LECOUNT...CROSSROADS...
RICEBORO...RETREAT...SEABROOK AND HALFMOON LANDING THROUGH 430 PM
EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 22, 3:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE JUN 22 2004
GAZ100-222045-
BULLOCH-
414 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 445 PM
EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AKINS...OR ABOUT 7
MILES NORTH OF PEMBROKE...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AKINS...ARCOLA AND
STILSON THROUGH 445 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 22, 3:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT TUE JUN 22 2004
GAZ117-119-222115-
COASTAL BRYAN-COASTAL CHATHAM-
440 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY
THROUGH 515 PM EDT...
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM CENTERED FROM SAVANNAH SOUTH TO OSSABAW
ISLAND MOVING...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND SAVANNAH...TYBEE ISLAND...WORMSLOE...
WYMBERLY...VERNONBURG...THUNDERBOLT...SANDFLY...RIVERSIDE...RIO VISTA...
PIN POINT...PARKERSBURG AND MONTGOMERY THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 22, 3:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT TUE JUN 22 2004
GAZ101-222130-
EFFINGHAM-
456 PM EDT TUE JUN 22 2004
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 530 PM
EDT...
AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SPRINGFIELD...MOVING NORTHEAST AT
20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
TUSCULUM...SPRINGFIELD...PINEORA...MARLOW...GUYTON...BLANDFORD...
RINCON...RAHNS...LORENZO AND BIRDS THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Lightning, Chatham
- When
- June 22, 4:00 PM EST
- Where
- Chatham County, Wilmington Is
- Property damage
- $2.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 31.974, -81.092 (the zone’s center; the record gives no point)
Lightning struck a 7400 square foot home which sparked a fire causing millions of dollars in damage. The storm also knocked out power to 18,000 residents.
Thunderstorm Wind, Chatham
- When
- June 22, 4:05 PM EST to 4:10 PM EST
- Where
- Chatham County, Wilmington Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.967, -81.000
Thunderstorm winds knocked down trees.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
- Damaging Winds in Texas, June 22, 2004$3,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405555, 5405554.